Alert archive / Michigan / Beach Hazards Statements in 2023
Beach Hazards Statement 2, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 10, 2023, 4:05 AM EDT for Marquette County, Michigan. It took effect at Jun 10, 2023, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2023, 4:05 AM EDT (08:05 UTC)
- In effect from
- Jun 10, 2023, 2:00 PM EDT
- Expired
- Jun 10, 2023, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
County Marquette County, MI
The radar
The Marquette radar (KMQT), 15 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3049 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671 WHUS43 KMQT 100805 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 405 AM EDT Sat Jun 10 2023 MIZ005-110200- /O.NEW.KMQT.BH.S.0002.230610T1800Z-230611T0200Z/ Marquette- 405 AM EDT Sat Jun 10 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Marquette County. * WHEN...From 2 PM EDT this afternoon through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Marquette County: Middle Bay north of Presque Isle and at Little Presque Isle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ 07
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 10, 3:06 AM EDT, 59 minutes earlier.
Area forecast discussion, Jun 10, 3:06 AM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Marquette MI 306 AM EDT Sat Jun 10 2023 .SHORT TERM...(Through today) Issued at 306 AM EDT SAT JUN 10 2023 Upper air pattern consists of a 500 mb closed low over New England embedded in a trough on the east coast, a trough and closed low on the west coast and a ridge over the Rockies and a shortwave over Ontario and Manitoba. This shortwave drops south into the area today. A fairly dry cold front will move through the area and adjusted pops down a bit for its passage today as moisture is limited. Overall, adjusted temperatures down a bit with a bit more clouds, less pops. These are the only big changes made to the going forecast. .LONG TERM...(Saturday night through Friday) Issued at 331 PM EDT FRI JUN 9 2023 A shortwave trough dropping south around a ridge over the Canadian Prairies will be the focus of the weather the next few days. By Saturday morning, the associated cold front will be well into the UP, bringing mostly light precipitation to the UP. With PWATs of around an inch, any particularly strong updraft could bring some brief downpours, however, 12Z HREF mean MUCAPE values are only 100- 250 J/kg. The best chance for heavier rain will be the vicinity of Menominee, as RAP soundings show upwards of 40 kt of sfc-8km shear, though recent NAM Nest runs have more modest QPF relative to later runs yesterday. Overall, QPF should be limited to a tenth of an inch or less for much of the UP, but every drop of rain helps when the Marquette Area (much like most of the UP) still has not had a trace of rain since May 24th and no more than half of a tenth of an inch of rain since May 20th. After the passage of the cold front by Saturday evening, a brief quiet spell is in store for the UP before rain returns from the east. As the aforementioned trough descends over the Upper Great Lakes, it slows significantly Monday and Tuesday. 500mb height anomalies over the Lower Peninsula by 06Z Tuesday could reach -24 dam and if the 12Z GEFS mean 500mb height of 5520 m verifies over Detroit, it would be very nearly the record lowest 500mb value for mid-June. This will support an approximately 1000 mb low thats expected to linger in the Great Lakes Basin, though there is some ensemble disagreement on how far east or west the low sets up, which will have a large impact on precipitation. There's also concern about dry slotting that may hamper precipitation further, but at these forecast ranges, it's difficult to pin down where the dry slot may occur. Deterministic guidance for QPF has finally fallen in line with ensemble solutions, for example, the 06Z GEFS 75th percentile for total QPF at KERY by Wednesday is just shy of 1.5 inches while the GFS is at about 1.25 inches, with a couple ensemble members now showing multiple inches of QPF possible. Even if the high QPF solutions verify, rain rates should be fairly tame as instability will be quite limited, so expecting a longer-duration light rain for much of the central and east UP. The west may briefly see some precip Monday but it's possible that the west remains dry, especially if the low sets up on the eastern end of ensemble guidance. This will help the fire weather concerns as the east has been more dry in the last month than the west, which experienced some scattered storms last week. As Tuesday turns to Wednesday, the once-desultory low and parent trough exit to the east, though the ECMWF takes the trough more northeasterly. Ridging looks to move over the UP following the trough's departure, which should allow for quieter weather, and although it's too soon to completely write off fire weather concerns, guidance shows a more moist airmass over the UP than what has resided over the UP of late. A clipper low will form upstream, but considerable ensemble uncertainty exists regarding the path and intensity of the low once it reaches the Upper Midwest early Friday. Cluster analysis shows the end of the forecast period potentially entering into a more zonal pattern aloft, which would mean mid to late June could be a more active weather pattern than early June. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1216 AM EDT SAT JUN 10 2023 Mid and upper level clouds continue to spread into the UP ahead of an approaching cold front that is expected to drop through from midnight onwards. Ceilings should lower to MVFR, and potentially IFR at IWD and CMX, by early Saturday morning. MVFR ceilings may hold off until late morning at SAW. Some shower activity is possible through the morning, and perhaps a rumble of thunder as well, but confidence is too low for inclusion in the TAF. Lingering low clouds are expected to scatter out from west to east Saturday allowing VFR cigs to return by the afternoon at IWD and CMX and by the early evening at SAW. Winds turn northerly behind the front late tonight into early Saturday. These north winds should increase to around 15- 20 knots at all terminals Saturday morning as surface heating results in more efficient mixing. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 331 PM EDT FRI JUN 9 2023 Today, winds across Lake Superior are below 20 kt. A cold front advancing over the lake tonight from the northwest will lead to northerly to northeasterly gusts of 20 to 25 kt tonight through Saturday evening over the central and western portions of the lake. As a closed low stalls over the Lake Huron vicinity, northerly to northwesterly wind gusts of 20 to 25 knots are possible Monday, with those winds possible Sunday night and Tuesday if the low is stronger than anticipated or further west than expected. As the low departs the Great Lakes Wednesday, winds fall below 20 kt and remain that way through the forecast period. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...07 LONG TERM...GS AVIATION...LC MARINE...GS
Hazardous weather outlook, Jun 9, 3:43 PM EDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 343 PM EDT Fri Jun 9 2023 MIZ001>007-009>014-084-085-101945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 343 PM EDT Fri Jun 9 2023 /243 PM CDT Fri Jun 9 2023/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Tonight There is a slight chance of thunderstorms for late tonight across western Upper Michigan. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a slight chance of thunderstorms on Saturday across southern and eastern Upper Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-101945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 343 PM EDT Fri Jun 9 2023 /243 PM CDT Fri Jun 9 2023/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Tonight There is a slight chance of thunderstorms tonight, mainly west half. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-101945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 343 PM EDT Fri Jun 9 2023 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a slight chance of thunderstorms Saturday into Saturday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. EK
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:07 PM EDT | Small Craft Advisory | MQT | 37 hr |
Nearby
Beach Hazards Statements in Michigan, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.